MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.Device evaluation: lens was returned in liquid, in lens vial.Visual inspection found no visible damage to lens.Foreign material was observed on the lens surface.Claim# (b)(4).
 
Event or Problem Description
It was reported that a 13.2 mm, micl13.2, -3.5 diopter, implantable collamer lens was in the process of being implanted, but it would not unfold correctly out of the cartridge when it was partially implanted in the eye.The lens was then removed in order to reload it into the cartridge again, when it was noted that it was expired.The backup lens was then opened and implanted during the same surgery.Per reporter the back up lens unfolded perfectly.Cause of event was unknown.The reported stated that there was no injury to the patient, currently 20/20 and happy.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8186162
Report Number2023826-2018-01878
Device Sequence Number19197460
Product Code MTA
UDI-Device Identifier00841542103169
UDI-Public00841542103169
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1